Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Truvada

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

Are you a long term Sustiva/Truvada user

Posted by soimnotalone, 2 Replies
I am curious about the long term effects of these medicines from actual users. I read the pamphlets and what doctors "claim" but I wanted some feedback from actual users
Thanks for responding ;) Read more »

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »
Ask the Experts

Truvada as PEP- short term potential serious side effects

Hello. I was prescribed Truvada for a lower but still high risk. This was unprotected vaginal sex with street walker most likely IV drug user. The doctor that prescribed it was confident that the short term risks of this drug are very low. The one...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Dear J.The risk for kidney problems from such a short exposure would be minimal at best. As long as you have normal kidney function to begin with and are not taking other meds that can damage the kidneys, such as high-doses of NSAIDS (which are... Read more »

Any long term dangers of taking Truvada and Klonopin for PEP?

I have been on Klonopin for about 5 years now. I recently had an incident where a condom broke with a sex worker and also had some vaginal secretions come in contact with freshly broken skin. I was given a 30 day dose of Truvada as a PEP. Am I at...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Truvada can usually be used safely with Klonopin. KH... Read more »

How safe is Truvada for long term?

Hello Dr.Bob,Just diagnosed + on January this year with TB co infected ( CD4 was 55 at that time)and on Atripla until now ( TB meds stopped by my team docs 2 weeks ago).Have insomnia since on Atripla and 1 month ago started to have neuropathy...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello.First a few comments about your symptoms, as apparently you are considering a switch in antiretrovirals because of these. "Insomnia." Atripla is associated with sleep disturbance, particularly "vivid dreams." Atripla side... Read more »

Long Term Side Effects of PEP

Thank you for answering my prior question. I am on 16th day of PEP truvada only. Have side effects but main problem is anxiety. I have low back pain and stomach pain and scared to death of liver and/or kidney damage. Doctor ran blood at 8th day and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.It's exceedingly rare that the 28 days of PEP results in any long-term toxicity of the kidney or liver, especially among persons (like you) who were healthy when starting.Sounds like you're going to have... Read more »
Articles
Test Positive Aware Network

Managing Long-Term Side of Effects of HIV Therapy

You've Come a Long Way, Baby Antiretroviral therapy (HAART, ART, or anti-HIV medicines) has indeed come a long way in the last 25 years. ART has allowed for individuals who are HIV-positive to live longer lives. New ART medicines and classes of ART... Read more »
Canadian AIDS Treatment Information Exchange

Raltegravir: Long-Term Results

Knowledge about the long-term safety and effectiveness of potent combination HIV therapy (commonly called ART or HAART) is essential particularly if HIV-positive people are expected to take these medicines for the rest of their life. As mentioned... Read more »
Project Inform

Long-Term Safety Study of Vicriviroc Presented

A study presented at the joint 2008 ICAAC/IDSA meeting in Washington, DC found long-term use of vicriviroc to be safe and effective. The poster was an analysis of an open-label rollover study of just over 200 people who had taken vicriviroc in one... Read more »
Henry J. Kaiser Family Foundation

Milwaukee Journal Sentinel Examines Long-Term Effects of Antiretroviral Drug Regimens

The Milwaukee Journal Sentinel on Sunday examined the long-term effects of antiretroviral drug regimens. Although antiretroviral drugs can lengthen the life span of people living with HIV/AIDS, taking the drugs for an extended period of time can... Read more »